Cohomology of smooth Schubert varieties in partial flag manifolds

V. Gasharov, V. Reiner

Research output: Contribution to journalArticlepeer-review

35 Scopus citations


The fact that smooth Schubert varieties in partial flag manifolds are iterated fiber bundles over Grassmannians is used to give a simple presentation for their integral cohomology ring, generalizing Borel's presentation for the cohomology of the partial flag manifold itself. More generally, Such a presentation is shown to hold for a larger class of subvarieties of the partial flag manifolds (which are called subvarieties defined by inclusions). The Schubert varieties which lie within this larger class are characterized combinatorially by a pattern avoidance condition.

Original languageEnglish (US)
Pages (from-to)550-562
Number of pages13
JournalJournal of the London Mathematical Society
Issue number3
StatePublished - Dec 2002

Bibliographical note

Funding Information:
Received 18 June 2001; revised 6 February 2002. 2000 Mathematics Subject Classi cation 05E, 14M15. The second author was partially supported by NSF grant DMS-9877047.

Copyright 2017 Elsevier B.V., All rights reserved.


Dive into the research topics of 'Cohomology of smooth Schubert varieties in partial flag manifolds'. Together they form a unique fingerprint.

Cite this